Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 92, NWS Jackson, MS

August 9, 2014Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 9, 2014, 3:34 PM CDT for Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 3:34 PM CDT (20:34 UTC)
Expired
Aug 9, 2014, 5:30 PM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2137 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WGUS54 KJAN 092034
FFWJAN
LAC029-MSC001-037-063-092230-
/O.NEW.KJAN.FF.W.0092.140809T2034Z-140809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF FERRIDAY...
  NORTHERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA.       
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE    
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
  UNION CHURCH...CHURCH HILL...CLAYTON AND FAYETTE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3165 9177 3163 9172 3174 9170 3173 9163
      3176 9160 3172 9156 3175 9154 3175 9140
      3174 9138 3175 9134 3176 9137 3177 9136
      3174 9130 3176 9122 3170 9074 3154 9082
      3163 9178

$$


GRG
1 follow-up statement
221 
WGUS74 KJAN 092129
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT SAT AUG 9 2014

LAC029-MSC001-037-063-092230-
/O.CON.KJAN.FF.W.0092.000000T0000Z-140809T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CONCORDIA LA-
429 PM CDT SAT AUG 9 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN FRANKLIN...SOUTHERN JEFFERSON AND NORTHERN ADAMS
COUNTIES...AND NORTHERN CONCORDIA PARISH...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE 
TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHURCH HILL
AND CLAYTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3165 9177 3163 9172 3174 9170 3173 9163
      3176 9160 3172 9156 3175 9154 3175 9140
      3174 9138 3175 9134 3176 9137 3177 9136
      3174 9130 3176 9122 3170 9074 3154 9082
      3163 9178

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:43 PM CDT, 51 minutes earlier.

Area forecast discussion, Aug 9, 2:43 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SAT AUG 9 2014

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MID 70 DEWPOINTS ALONG
WITH MID 90S TEMPS ARE YIELDING CAPES NEAR 4000 J/KG AND PROLIFIC
CONVECTIVE DEVELOPMENT OVER CENTRAL PORTIONS AT PRESENT. THESE
VALUES...ALONG WITH VERTICAL TOTALS NEAR 28 AND DCAPES NEAR 1000 J/KG
ARE SERVING TO ENHANCE THE WET MICROBURST POTENTIAL THIS AFTERNOON.
THIS CONVECTIVE POTENTIAL WILL LINGER INTO THE EARLY EVENING HOURS
BEFORE DIMINISHING WITH THE LOSS OF HEATING.

NEAR TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THE PERIOD WHILE
A QUASI STATIONARY BOUNDARY REMAINS ANCHORED OVER AR/W TN. THESE
FEATURES WILL ALLOW FOR A CONTINUATION OF THE PRESENT WEATHER
SCENARIO WITH OVERNIGHT CONVECTIVE DEVELOPMENT NEAR THE BOUNDARY AND
OUTFLOWS FROM THAT CONVECTION MOVING SOUTHEAST TO INITIATE DIURNAL
CONVECTION IN OUR CWA. THIS INCREASED CONVECTIVE DEVELOPMENT LOOKS
TO BE A GOOD BET BOTH SUNDAY AND MONDAY AS LOW/MID 70S DEWPOINTS
WILL YIELD CAPES FROM 4000-5000 J/KG AS MAXES WARM INTO THE LOW/MID
90S. THESE TEMP/DEWPOINT COMBINATIONS WILL ALSO ALLOW HEAT INDICES TO
JUMP TO THE 100-105 RANGE. WILL CONTINUE TO ADDRESS THIS IN THE HWO.

MID/UPPER LEVEL FLOW PATTERN WILL REMAIN WEAK THROUGH THE MAJORITY
OF THIS PERIOD...ALTHOUGH CHANGES ARE ON THE HORIZON. MID LEVEL HIGH
CENTER...WHICH HAS BEEN MEANDERING ALONG THE NORTHERN GULF
COAST...WILL BEGIN RIDGING WEST MONDAY. THIS WILL ALLOW MID LEVEL
TROFFINESS IN THE EAST AND A SURFACE COLD FRONT TO MAKE A RUN TOWARD
THE CWA MONDAY NIGHT. CONVECTION LOOKS TO CONTINUE OVERNIGHT MONDAY
NIGHT...ESPECIALLY IN THE NORTH...INSTEAD OF WANING AFTER THE LOSS
OF HEATING. A NICE AIRMASS CHANGE LOOKS POSSIBLE MOVING INTO MID
WEEK./26/

.LONG TERM...FOR THE MED RANGE/LONG TERM (TUE-SAT)...BY MID
WEEK...LOOK FOR A MORE QUIET REGIME WITH LOWER HUMIDITY BEFORE WARMER
CONDITIONS RETURN BY NEXT WEEKEND. THE NW FLOW PATTERN WILL REALLY
TAKE HOLD OF THE REGION BY TUE WITH ALL MODELS SHOWING A WELL DEFINED
MID LEVEL DRY PUSH MOVING SOUTH INTO THE AREA. THIS WILL SERVE TO
HELP THE WEAK SFC FRONT TO MAY HEADWAY WELL INTO THE CWA ON
TUE...THEN BRING SOME DRIER LOW LEVEL AIR IN ITS WAKE. PRECIP
ACTIVITY ON TUE WILL MAINLY BE CONFINED TO THE SOUTH HALF AND MOST
LIKELY EARLY IN THE DAY PERIOD. AS WE GO INTO AND THROUGH MID/LATE
WEEK...THE NW FLOW PATTERN WILL RELAX AND RIDING LOOKS TO BUILD OVER
THE LOWER MS RIVER VALLY INTO THE WEEKEND. THIS SHOULD SUPPORT SOME
NEAR NORMAL OR SLIGHTLY BELOW NORMAL HIGHS FOR WED/THU ALONG WITH
LESS HUMID READINGS. BY FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS
ARE EXPECTED. /CME/

&&

.AVIATION...SCT TO NUM SHRA/TSRA ACROSS CENTRAL AND SOUTH MS THIS
AFTN WHICH HAVE RECORDED MVFR AND IFR CATEGORIES AT SEVERAL TAF
SITES WITH 30-40 KT GUSTS. WILL CONTINUE TO AMEND ACCORDINGLY
THROUGH THIS AFTERNOON. TSRA/SHRA ACTIVITY WILL CLEAR CENTRAL SITES
NEXT 1-2 HOURS WITH KMEI BY 21-22Z AND KHBG LATER INTO THE EARLY
EVENING. PERIODS OF MVFR FOG POSSIBLE OVERNIGHT 09-13Z WITH ANOTHER
ROUND OF SCT/NUM TSRA DURING SUNDAY AFTN. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  74  94 /  22  40  32  54
MERIDIAN      73  94  72  95 /  36  31  39  53
VICKSBURG     73  94  74  94 /  16  41  29  46
HATTIESBURG   75  94  75  95 /  31  46  21  53
NATCHEZ       73  92  73  93 /  20  49  18  51
GREENVILLE    73  93  75  95 /  16  39  24  43
GREENWOOD     73  93  74  94 /  17  32  27  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT SAT AUG 9 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037-
040>044-047>050-053>056-059>066-072>074-101430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH
THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND
PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL
HAIL COULD BE POSSIBLE WITH THIS ACTIVITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE
PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS.
RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF
WORKING OUTSIDE IN THESE CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ028>033-038-039-045-046-051-052-057-058-101430-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM
MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY
HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 9, 2:44 PM CDT, 50 minutes before
MSZ049-050-054>056-092015-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-COPIAH MS-
244 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM BURNS TO 3 MILES SOUTH OF HARRISVILLE AT 245
PM CDT...MOVING SOUTH AT 35 MPH.

PEOPLE IN EXTREME EAST CENTRAL COPIAH...SOUTHEASTERN RANKIN...EXTREME
SOUTH CENTRAL SCOTT...SIMPSON AND WESTERN SMITH COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3196 9017 3212 8986 3223 8948 3179 8947
      3175 9014 3174 9016
TIME...MOT...LOC 1945Z 358DEG 31KT 3211 8958 3203 8986
          3191 9008

JA
Local storm report, Aug 9, 2:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 NNE BRANDON           32.34N 89.97W
08/09/2014                   RANKIN             MS   LAW ENFORCEMENT

            TREES DOWNED ALONG CHARTRES ST IN THE BOURGEOIS
            SUBDIVISION

&&

DL
Local storm report, Aug 9, 2:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
08/09/2014                   HINDS              MS   LAW ENFORCEMENT

            MULTIPLE UTILITY LINES DOWNED IN THE CITY OF JACKSON

&&

DL
Special weather statement, Aug 9, 3:11 PM CDT, 23 minutes before
MSZ049>051-054>057-063-092055-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-NEWTON MS-LAWRENCE MS-
JASPER MS-COPIAH MS-
311 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES EAST OF HOMEWOOD TO
5 MILES EAST OF MARTINSVILLE AT 311 PM CDT...MOVING EAST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN COPIAH...NORTHWESTERN JASPER...NORTHWESTERN
LAWRENCE...SOUTHWESTERN NEWTON...SOUTHEASTERN RANKIN...SOUTHEASTERN
SCOTT...SIMPSON AND NORTHERN SMITH COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3166 9024 3171 9025 3170 9026 3170 9033
      3181 9046 3236 8940 3221 8921
TIME...MOT...LOC 2011Z 292DEG 7KT 3227 8939 3177 9032

MRM
Special weather statement, Aug 9, 3:28 PM CDT, 6 minutes before
MSZ038-092100-
WINSTON MS-
328 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES WEST OF CENTER RIDGE AT 328 PM
CDT...MOVING EAST AT 10 MPH.

PEOPLE IN CENTRAL WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3316 8894 3295 8896 3298 8927 3316 8920
TIME...MOT...LOC 2028Z 278DEG 7KT 3306 8915

MRM
Special weather statement, Aug 9, 3:34 PM CDT, 0 minutes before
MSZ065-092105-
COVINGTON MS-
334 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER COLLINS AT 334 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN CENTRAL COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3171 8947 3155 8952 3161 8965 3173 8959
TIME...MOT...LOC 2034Z 286DEG 7KT 3166 8958

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:38 AM CDTSpecial Weather StatementJANWebster32 min
Aug 9, 12:21 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 12:25 PM CDTSpecial Weather StatementJANLauderdale30 min
Aug 9, 12:39 PM CDTSpecial Weather StatementJANWarren31 min
Aug 9, 12:49 PM CDTSpecial Weather StatementJANClay, Oktibbeha61 min
Aug 9, 1:01 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha40 min
Aug 9, 1:06 PM CDTSpecial Weather StatementJANWinston29 min
Aug 9, 1:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo33 min
Aug 9, 1:15 PM CDTSpecial Weather StatementJANNeshoba30 min
Aug 9, 1:25 PM CDTSpecial Weather StatementJANHinds30 min
Aug 9, 1:33 PM CDTSevere Thunderstorm WarningJANHinds, Madison46 min
Aug 9, 1:37 PM CDTSpecial Weather StatementJANKemper, Noxubee28 min
Aug 9, 1:54 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Aug 9, 2:06 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 2:33 PM CDTFlash Flood WarningJANHinds, Rankin117 min
Aug 9, 2:44 PM CDTSpecial Weather StatementJANSimpson, Smith31 min
Aug 9, 3:11 PM CDTSpecial Weather StatementJANSimpson44 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningJANSimpson21 min
Aug 9, 3:28 PM CDTSpecial Weather StatementJANWinston32 min
Aug 9, 3:34 PM CDTSpecial Weather StatementJANCovington31 min
Aug 9, 3:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 9, 3:50 PM CDTSpecial Weather StatementJANForrest30 min
Aug 9, 4:12 PM CDTSpecial Weather StatementJANJefferson Davis43 min
Aug 9, 4:43 PM CDTFlash Flood WarningJANNeshoba, Winston2 hr
Aug 9, 4:52 PM CDTSpecial Weather StatementJANJones, Marion28 min
Aug 9, 5:39 PM CDTSpecial Weather StatementJANWashington41 min
Aug 9, 6:23 PM CDTSpecial Weather StatementJANWashington47 min
Aug 9, 12:10 PM CDTSpecial Weather StatementJANMadison30 min
Aug 9, 2:41 PM CDTSpecial Weather StatementJANFranklin29 min
Aug 9, 2:44 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas12 min
Aug 9, 3:58 PM CDTSpecial Weather StatementJANRichland62 min
Aug 9, 4:06 PM CDTSpecial Weather StatementJANConcordia29 min
Aug 9, 4:41 PM CDTSpecial Weather StatementJANConcordia59 min
Aug 9, 4:59 PM CDTSpecial Weather StatementJANAvoyelles61 min

Nearby

Flash Flood Warnings in Mississippi, 2014Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.